MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12 AND 30 TELESCOPE; GRASPING FORCEPS, SINGLE ACTION

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12 AND 30 TELESCOPE; GRASPING FORCEPS, SINGLE ACTION
Model Number A20710A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to olympus for evaluation.The cause of the reported complaint cannot be confirmed.Despite multiple followup attempts by phone and in writing, no further information is available regarding the role or performance of the forceps device in the event, the name of the procedure, the sequence of events, whether and how the procedure was completed, the patient¿s current state, or the make and model number of the stone crushing device.It has also not been confirmed if the forceps device is the same device as the stone crusher.The oem performed a review of the device history record and found no related anomalies at the time of manufacturing release.As a preventive measure, the forceps instructions for use document has pre-procedure instructions to visually inspect the product and verify manual operation.The document also states, ¿if the instrument is damaged or does not function properly, replace it.¿ the document also specifies the compatible olympus devices for use with the forceps, and states that for maintenance, the distal tip should be lubricated with olympus a0273 lubricant.
 
Event or Problem Description
Two of 2.Olympus was informed that during an unknown procedure, the forceps device was present when a separate cystoscope sheath device became bent while inside the patient, trapping and breaking a stone crusher.All device fragments were retrieved from the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
The forceps device was returned to olympus for evaluation.The evaluation found that the end pin was detached from the shaft.This prevented the jaws from opening and closing when the handle was actuated.There was no damage or deformation in the telescope channel.It has still not been confirmed whether this forceps device is the same device as the reported broken stone crusher.If additional information is received, this reported will be updated accordingly.

Brand Name
GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12 AND 30 TELESCOPE
Common Device Name
GRASPING FORCEPS, SINGLE ACTION
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7843779
Report Number2951238-2018-00495
Device Sequence Number11080599
Product Code GCP
UDI-Device Identifier04042761019989
UDI-Public04042761019989
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20710A
Device Catalogue NumberA20710A
Device Lot Number182W-0038
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS CYSTOSCOPE SHEATH, MODEL A20915A; UNKNOWN MODEL STONE CRUSHING DEVICE